Alert archive / Idaho / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 4, 2009, 10:07 AM MDT. It took effect at Sep 4, 2009, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2009, 10:07 AM MDT (16:07 UTC)
- In effect from
- Sep 4, 2009, 3:00 PM MDT
- Expired
- Sep 4, 2009, 9:01 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 041607 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1007 AM MDT FRI SEP 4 2009 IDZ412-050415- /O.UPG.KPIH.FW.A.0002.090904T2100Z-090905T0600Z/ /O.NEW.KPIH.FW.W.0003.090904T2100Z-090905T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 1007 AM MDT FRI SEP 4 2009 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR WIDELY SCATTERED THUNDERSTORMS IN SOUTHEAST IDAHO ZONE 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE DISTURBANCE IN SOUTHWESTERLY FLOW IS EXPECTED TO APPROACH THE GOOSE CREEK AND RAFT RIVER AREA LATER THIS AFTERNOON. THE AIR MASS WILL BECOME UNSTABLE THIS AFTERNOON WITH POTENTIAL FOR WIDELY SCATTERED THUNDERSTORMS TO DEVELOP. RAIN FALL OF 3 TO 9 HUNDREDTHS INCH IS POSSIBLE ALONG WITH THUNDERSTORM WIND GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS85 KPIH 042022 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 222 PM MDT FRI SEP 4 2009 IDZ412-050600- /O.CON.KPIH.FW.W.0003.090904T2100Z-090905T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 222 PM MDT FRI SEP 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS IN SOUTHEAST IDAHO ZONE 412... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SOUTHWESTERLY FLOW CONTINUES TO DIRECT AN UPPER LEVEL DISTURBANCE OVER THE SOUTHERN IDAHO HIGHLANDS. THE AIR MASS HAS BECOME UNSTABLE AND SCATTERED THUNDERSTORMS ARE MOVING ACROSS THE GOOSE CREEK AND RAFT RIVER VALLEY AREA. RAINFALL OF 3 TO 9 HUNDREDTHS INCH IS POSSIBLE ALONG WITH THUNDERSTORM WIND GUSTS UP TO 50 MPH. ACTIVITY WILL DIMINISH IN THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPIH 050301 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 901 PM MDT FRI SEP 4 2009 ...RED FLAG WARNING FOR SOUTHEAST IDAHO ZONE 412 DUE TO THUNDERSTORMS IS CANCELLED... IDZ412-050415- /O.CAN.KPIH.FW.W.0003.000000T0000Z-090905T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 901 PM MDT FRI SEP 4 2009 ...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST IDAHO ZONE 412 DUE TO THUNDERSTORMS... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE GREATLY DIMINISHED OVER THE SOUTHERN HIGHLANDS AND ADJACENT VALLEYS. ANY FURTHER ACTIVITY MOVING IN FROM UTAH OR NEVADA WILL BE ISOLATED IN NATURE FOR THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 4, 3:19 AM MDT, 6 hours 48 minutes earlier.
Area forecast discussion, Sep 4, 3:19 AM MDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 319 AM MDT FRI SEP 4 2009 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. SOUTHERN IDAHO SITS ON THE BOUNDARY BETWEEN HIGH PRESSURE OVER THE FRONT RANGE OF THE ROCKIES AND A DEEP SUMMERTIME PACIFIC LOW. A POCKET OF MOIST AND UNSTABLE AIR IS MOVING OUT THIS EARLY MORNING...BUT ANOTHER SHOT OF MOIST UNSTABLE AIR MOVING RAPIDLY OUT OF NORTHERN CALIFORNIA SHOULD MAKE IT TO IDAHO BY AFTERNOON AND GENERATE SOME THUNDERSTORM ACTIVITY. TREND FROM 04/00Z NAM TO 04/06Z NAM INDICATED GREATER INSTABILITY...SO INCREASED -TSRA THREAT FROM WHAT 04/00Z GFS INDICATED AS IT USUALLY COVERS IT BETTER AND 04/06Z GFS WILL NOT BE AVAILABLE IN TIME TO MEET MORNING DEADLINES. INCREASING WINDSPEED ALOFT AS PACIFIC LOW APPROACHES MEANS MORE ENERGY TO WORK WITH AND THUS THUNDERSTORM THREAT EXPANDS AND INCREASES...STARTING EVEN AS EARLY AS SAT MORNING. PRECIPITABLE WATER STARTS APPROACHING AN INCH...ESPECIALLY IN THE SOUTH. TRIGGER IS SUPPLIED BY SHORTWAVE MOVING THROUGH CENTRAL IDAHO DURING THE EARLY TO MIDDLE AFTERNOON. THIS IS INCREASING THE WIND AND WILL LIKELY NEED A LAKE WIND ADVISORY ON SAT. UPPER LEVEL LOW HAS NEARLY MADE LAND FALL AT THE COAST ON SUN. SUN HAS A MORE ORGANIZED SURFACE FRONT MOVING THROUGH WESTERN ZONES DURING THE LATE AFTERNOON. FOCUS OF CONVECTION IS IN THE WARMER UNSTABLE AIR IN EASTERN ZONES. COLDER AIR AND INCREASED CLOUD COVER SHOULD START COOLING TREND TO AFTERNOON HIGHS BEGINNING SAT. MESSICK .LONG TERM...MON THROUGH NEXT FRI NIGHT. PACIFIC LOW ACTUALLY CROSSES THROUGH CANADA...BUT HAS A LONG ENOUGH REACH TO BRING CLOUDS AND COOLER TEMPERATURES. LOW IS SLOW MOVING AND CONTINUES TO INFLUENCE WEATHER UNTIL WED MORNING. WEAK RIDGING APPEARS TO MOVE IN WITH BOTH ECMWF AND GFS AGREEING ABOUT THIS FEATURE. HIGH PRESSURE SHOULD MEAN WARMING AND DRYING FOR THE REMAINDER OF THE WEEK. VERY LITTLE PRECIPITATION THREAT AFTER TUE EVE. MON LOOKS LIKE WINDIEST DAY BUT TEMPERATURES ARE COOL AND HUMIDITY STAYS HIGH. MESSICK && .AVIATION...ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER SOUTHEAST IDAHO MOUNTAINS IN MOIST SOUTHERLY FLOW. BRIEF RAIN SHOWERS WILL CONTRIBUTE TO LOCAL MVFR CEILINGS OVER HIGHER ELEVATIONS. THE STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE SOUTH CENTRAL HIGHLANDS 2100-0600Z WHERE THUNDERSTORM WIND GUSTS UP TO 50 MPH ARE POSSIBLE. CONDITIONS REMAIN UNSETTLED SATURDAY AS A PACIFIC LOW PRESSURE DISTURBANCE MOVES INLAND. THIS WILL BE FOLLOWED BY A STRONGER DISTURBANCE AND SURFACE COLD FRONTAL PASSAGE ON SUNDAY. RS && .FIRE WEATHER...SOUTHERLY FLOW CONTINUES TO BRING MOISTURE NORTH TO IDAHO AND WILL CONTRIBUTE TO A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHEAST IDAHO MOUNTAINS THIS AFTERNOON. THUNDERSTORMS MAY BECOME WIDELY SCATTERED IN THE GOOSE CREEK AND RAFT RIVER AREA WHERE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND EARLY EVENING. A LOW PRESSURE SYSTEM OFF THE WASHINGTON COAST WILL MOVE INLAND SATURDAY AND BRING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO ALL OF SOUTHEAST IDAHO. A STRONGER SYSTEM AND SURFACE COLD FRONT WILL FOLLOW ON SUNDAY WITH SOUTHWEST WINDS BREEZY AT TIMES...PARTICULARLY OVER THE CENTRAL MOUNTAINS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR IDZ412. &&
Hazardous weather outlook, Sep 4, 4:00 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT FRI SEP 4 2009 IDZ017>025-031-032-051415- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FIRE WEATHER WATCH DUE TO LIGHTNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING IN SOUTH CENTRAL IDAHO. SEE THE LATEST URGENT FIRE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...STARTING AS EARLY AS THE MID-MORNING HOURS. WIND IS EXPECTED TO INCREASE DURING THE LATE AFTERNOON ON SATURDAY AND MAY MAKE BOATING ON THE AMERICAN FALLS RESERVOIR HAZARDOUS. HOLIDAY BOATERS SHOULD CHECK ON THE LATEST WINDS AND BE PREPARED FOR DIFFICULT BOATING CONDITIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:58 AM MDT | Fire Weather Watch | PIH | 6 hr | |
| Sep 4, 2:28 PM MDT | Special Weather Statement | PIH | Cassia | 62 min |
| Sep 4, 3:52 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| Sep 4, 5:02 PM MDT | Special Weather Statement | PIH | Bingham | 43 min |
Nearby
Red Flag Warnings in Idaho, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.